MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL UNIFORM 3.5MM X 6.6 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL UNIFORM 3.5MM X 6.6 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Catalog Number FCX100356
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00223 and 3008114965-2024-00224.
 
Event or Problem Description
As reported by the field, during a coil embolization to the posterior inferior cerebellar artery, manual break was attempted with a two uniform 3.5mm x 6.6 cm coils ((b)(4)), however it did not detach.Pulled another 2 cm, proximal end of delivery wire broke off.There was a procedural delay of 15 minutes due to the reported event.Utilized spectra coil line and the procedure was successfully completed.Additional event information received on 05-feb-2025 indicated that a sl10 150cm microcatheter was used.No coils had been previously implanted.No resistance was encountered during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No attempts were made with the detachment handler.The vessel was tortuous with 90-degree bends and 360 loop.The 15-minute procedural delay was not significant.The physician was more concerned about the patient safety and potentially having to re-access with a new microcatheter.Concern of decreased integrity of the inner lumen of the microcatheter becoming compromised by friction due to the unnecessary passes of the undeployed coils.Additional event information received on 08-feb-2024 clarified that the ¿pulled another 2 cm, proximal end of delivery wire broke off¿ was not a cerepak coil and detached with no issues.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to the posterior inferior cerebellar artery, manual break was attempted with a two uniform 3.5mm x 6.6 cm coils (fcx100356, 31098459), however it did not detach.Pulled another 2 cm, proximal end of delivery wire broke off.There was a procedural delay of 15 minutes due to the reported event.Utilized spectra coil line and the procedure was successfully completed.Additional event information received on 05-feb-2025 indicated that a sl10 150cm microcatheter was used.No coils had been previously implanted.No resistance was encountered during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No attempts were made with the detachment handler.The vessel was tortuous with 90-degree bends and 360 loop.The 15-minute procedural delay was not significant.The physician was more concerned about the patient safety and potentially having to re-access with a new microcatheter.Concern of decreased integrity of the inner lumen of the microcatheter becoming compromised by friction due to the unnecessary passes of the undeployed coils.Additional event information received on 08-feb-2024 clarified that the ¿pulled another 2 cm, proximal end of delivery wire broke off¿ was not a cerepak coil and detached with no issues.A non-sterile uniform 3.5mm x 6.6 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was still attached.The detachment tube was not deformed.No visible defects were noted on the loop wire.No contamination was noted at the distal end.The pull-wire broke at the edge of the main delivery tube, and it was not translated.The manual break was attempted in the proper location.The embolic coil was detached by removing the pull-wire from the delivery system using a puller tester, and the detachment force reached 69 gf.No kinks were noted on the pull-wire.The kink feature was located at 6.7 cm, with a height of 0.0067 inches, and width of 0.0124 inches.The ablation pattern was inspected and found acceptable.The outer diameters (od) of the pull-wire were measured, and found to be 0.001861 inches at the ablated area, and 0.00223 inches at the ptfe area.There were no visual defects.No evidence of ptfe delamination nor unintentional weld were found.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was noted on the end of the peek tube.The distal and proximal inner diameters (id) were measured, and found to be within specifications.A manufacturing record evaluation was performed for the finished device 31098459 number, and no non-conformance's related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was confirmed based on the attach condition of the embolic coil, and the detachment attempts.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A corrective and preventive action (capa) is currently investigating failure to detach.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
UNIFORM 3.5MM X 6.6 CM
Common Device Name
CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18695229
Report Number3008114965-2024-00224
Device Sequence Number7070677
Product Code KRD
UDI-Device Identifier10886704083993
UDI-Public10886704083993
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberFCX100356
Device Lot Number31098459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/23/2024
03/26/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/04/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIFORM 3.5MM X 6.6 CM.
Patient Age77 YR
Patient SexFemale